Equivalence and characterizations of linear rank-metric codes based on invariants

Alessandro Neri*, Sven Puchinger, Anna Lena Horlemann-Trautmann

*Corresponding author for this work

Research output: Contribution to journalJournal articleResearchpeer-review

Abstract

We show that the sequence of dimensions of the linear spaces, generated by a given rank-metric code together with itself under several applications of a field automorphism, is an invariant for the whole equivalence class of the code. The same property is proven for the sequence of dimensions of the intersections of itself under several applications of a field automorphism. These invariants give rise to easily computable criteria to check if two codes are inequivalent. We derive some concrete values and bounds for these dimension sequences for some known families of rank-metric codes, namely Gabidulin and (generalized) twisted Gabidulin codes. We then derive conditions on the length of the codes with respect to the field extension degree, such that codes from different families cannot be equivalent. Furthermore, we derive upper and lower bounds on the number of equivalence classes of Gabidulin codes and twisted Gabidulin codes, improving a result of Schmidt and Zhou for a wider range of parameters. In the end we use the aforementioned sequences to determine a characterization result for Gabidulin codes.

Original languageEnglish
JournalLinear Algebra and Its Applications
Volume603
Pages (from-to)418-469
ISSN0024-3795
DOIs
Publication statusPublished - 15 Oct 2020

Keywords

  • Gabidulin codes
  • Invariants
  • Rank-metric codes
  • Twisted Gabidulin codes

Fingerprint Dive into the research topics of 'Equivalence and characterizations of linear rank-metric codes based on invariants'. Together they form a unique fingerprint.

Cite this